MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 12/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Work order search: no similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgery implanted a micl12.6, -11.0 diopter, implantable collamer lens in the patient's right eye (od) on (b)(6) 2017.On (b)(6) 2017, the lens was explanted due to the lens being too big.The lens was exchanged for shorter lens.Attempts to obtain additional information have been unsuccessful.
 
Additional Manufacturer Narrative
Device evaluation: the lens was returned in a vial taped to purchase returned form.Visual inspection found the haptic torn and the lens missing a piece of haptic and optic.(b)(4).
 
Additional Manufacturer Narrative
Additional data: date of birth: (b)(6).Gender: female.Date of event: (b)(6) 2017.The reporter indicated that the surgeon implanted a micl12.6 implantable collamer lens of -11.0 diopter in the patient's right eye (od) on (b)(6) 2017.On (b)(6) 2017 the lens was exchanged for a shorter lens due to excessive vault and elevated iop assessed on (b)(6) 2017.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7197904
Report Number2023826-2018-00068
Device Sequence Number11124688
Product Code MTA
UDI-Device Identifier00841542103046
UDI-Public00841542103046
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/30/2019
Device Model NumberMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/19/2017
Supplement Date Received by Manufacturer01/19/2018
05/16/2018
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date02/13/2018
06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR